Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 1, 2025, 10:23 PM CDT for Webb County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2025, 10:23 PM CDT (03:23 UTC)
- Expired
- May 1, 2025, 11:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 160 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 4:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3528 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073
WUUS54 KCRP 020323
SVRCRP
TXC479-020400-
/O.NEW.KCRP.SV.W.0013.250502T0323Z-250502T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
1023 PM CDT Thu May 1 2025
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
North central Webb County in south central Texas...
* Until 1100 PM CDT.
* At 1022 PM CDT, a severe thunderstorm was located 8 miles west of
La Esperanza Ranch Airport, or 21 miles west of Encinal, moving
south at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Las Tiendas, La Esperanza Ranch Airport, Callaghan, and Botines.
This includes the following highways...
Interstate 35 between mile markers 21 and 33.
US Highway 83 between mile markers 668 and 696.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2820 9951 2780 9928 2773 9980 2778 9982
2776 9982 2777 9983 2820 9987
TIME...MOT...LOC 0322Z 345DEG 31KT 2806 9971
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TE1 follow-up statement
116
WWUS54 KCRP 020343
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
1043 PM CDT Thu May 1 2025
TXC479-020400-
/O.CON.KCRP.SV.W.0013.000000T0000Z-250502T0400Z/
Webb TX-
1043 PM CDT Thu May 1 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTH CENTRAL WEBB COUNTY...
At 1042 PM CDT, a severe thunderstorm was located near Las Tiendas,
or 19 miles west of Encinal, moving south at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Las Tiendas, La Esperanza Ranch Airport, Callaghan, and Botines.
This includes the following highways...
Interstate 35 between mile markers 21 and 33.
US Highway 83 between mile markers 668 and 696.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2820 9951 2780 9928 2773 9980 2778 9982
2776 9982 2777 9983 2820 9987
TIME...MOT...LOC 0342Z 340DEG 24KT 2797 9966
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:27 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 1, 6:27 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 627 PM CDT Thu May 1 2025 ...New AVIATION... .SHORT TERM... (Tonight through Friday night) Issued at 100 PM CDT Thu May 1 2025 Key Messages: - Low to medium (20-60%) chance of showers and thunderstorms tonight, increasing to medium to high chance of showers and thunderstorms Friday night. - Marginal Risk of Excessive Rainfall tonight - Marginal Risk of Severe Weather tonight A stationary front will coincide with a moisture axis to our northeast will likely provide enough to fire some thunderstorms off along that stationary front but, for now, it seems like these storms will stay mostly to our north. Temperatures are continuing to rise, with a dryline located to our northwest beginning to move to the east. Expect that the dryline will be the most likely cause of our low to medium (20-60%) chances for showers and thunderstorms tonight. With high MUCAPE values (~3800 J/kg) and no cap, expect thunderstorms could be strong to severe, particularly over the Rio Grande Plains and Brush Country where higher temperatures will lead to even greater instability. The Storm Prediction Center has us in a Marginal Risk for Severe Weather tonight across these areas. Please pay attention to your weather as any storms could quickly develop with large hail and gusty winds as the primary threat. While we can only hope, there is also a Marginal Risk of Excessive Rainfall for these areas tonight as well so we may even see as much as 0.7" inch of rain. Chances for rainfall will increase Friday and Friday night ahead of an approaching cold front/boundary. Moisture will remain in place ahead of this front which could lead to a few efficient rain makers. For now, expect a medium to high chance of showers and thunderstorms across all of South Texas Friday night. && .LONG TERM... (Saturday through next Wednesday) Issued at 100 PM CDT Thu May 1 2025 Key Messages: - Widespread rain in the southern Brush Country Saturday - Daily widespread shower/thunderstorms Monday PM thru Thursday Hi-res guidance shows that the previous day's line of storms will generally meander in the RGV, bringing higher PoPs (50-70%) in the southern Brush Country, but lower PoPs (25-50%) in our northern zones and into the Victoria Crossroads. The latest NBM keeps this PoP trend (higher in the RGV and lower in our neck of the woods) through Sunday afternoon. QPF totals haven't changed much, but as mentioned previously, with high PWAT values, some higher rainfall rates will be possible and thus locally higher rainfall totals. Guidance currently still remains mainly 0.5 to 1", but with slightly higher totals northwest where Thursday night rain is possible. GFS ensemble probs of above 1" have decreased from last nights guidance, but other ensembles still suggestion a medium chance. Ridging builds by Sunday into Monday decreasing rain chances, but high temperatures should remain in the 80s through Monday. Monday afternoon, a closed low over the Four Corners will again bring upper- level divergence supporting more widespread shower activity, but with little movement of this upper-level feature, daily shower activity persists through the latter-half of the upcoming week. && .AVIATION... (00Z TAFS) Issued at 622 PM CDT Thu May 1 2025 VFR conditions are expected to continue through 06z this evening except for LRD and COT, who can see periodic MVFR conditions with the possible thunderstorms form 02-06z. Any thunderstorm that develops will have a medium to high chance to become severe with large hail being the primary threat. All other sites will join into the MVFR conditions around 06z until about 14-16z which is when ceilings are expected to lift and return VFR conditions back to the region. Winds will become light tonight and increase once again tomorrow with gusts to 26-28 knots. && .MARINE... Issued at 100 PM CDT Thu May 1 2025 A moderate to fresh (BF 4-5) breeze will decrease to a gentle (BF 3) breeze Friday night. There is a low to medium chance of showers and thunderstorms Friday night. Saturday, flow becomes more gentle to moderate (BF 3-4) northwesterly flow with 3-4 ft seas. By Sunday night, flow veers to be more southeasterly with 4 ft seas through Monday. From Monday night, onshore flow persists allowing seas to increase to 5-6 ft in the open waters. Chances for showers and thunderstorms exists daily through the upcoming week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 74 88 71 83 / 20 10 50 50 Victoria 71 88 67 83 / 20 30 60 30 Laredo 73 96 70 82 / 40 20 70 60 Alice 72 92 70 84 / 20 20 60 50 Rockport 75 85 72 84 / 20 20 60 50 Cotulla 71 95 68 83 / 50 30 60 30 Kingsville 73 90 70 83 / 20 10 50 60 Navy Corpus 75 84 73 81 / 20 10 60 60 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...LS/77 LONG TERM....AE/82 AVIATION...JCP/84
In the hours before
Special weather statement, May 1, 10:17 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1017 PM CDT Thu May 1 2025
TXZ239-020400-
Webb TX-
1017 PM CDT Thu May 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WEBB COUNTY THROUGH
1100 PM CDT...
At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of La Esperanza Ranch Airport, or 23 miles west of
Encinal, moving south at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Las Tiendas, La Esperanza Ranch Airport, and Callaghan.
This includes the following highways...
Interstate 35 between mile markers 26 and 34.
US Highway 83 between mile markers 668 and 692.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas.
&&
LAT...LON 2820 9991 2820 9947 2786 9932 2778 9985
2780 9985 2779 9987 2784 9988 2788 9991
2790 9989 2792 9991
TIME...MOT...LOC 0316Z 349DEG 26KT 2812 9973
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:17 PM CDT | Special Weather Statement | CRP | Webb | 43 min |
| May 1, 10:47 PM CDT | Special Weather Statement | CRP | La Salle | 43 min |
| May 1, 10:58 PM CDT | Special Weather Statement | CRP | Webb | 32 min |
| May 1, 11:27 PM CDT | Special Weather Statement | CRP | La Salle | 63 min |
| May 2, 2:28 AM CDT | Special Weather Statement | CRP | Bee | 47 min |
| May 2, 2:39 AM CDT | Special Weather Statement | CRP | Refugio | 51 min |
| May 2, 3:26 AM CDT | Special Weather Statement | CRP | Refugio | 64 min |
| May 2, 3:51 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio | 54 min |
| May 2, 3:55 AM CDT | Special Marine Warning | CRP | 50 min | |
| May 2, 4:28 AM CDT | Special Marine Warning | CRP | 18 min | |
| May 2, 4:37 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio | 9 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.